Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 263, NWS Indianapolis, IN

June 26, 2006Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2006, 4:51 PM EDT for Warren County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 4:51 PM EDT (20:51 UTC)
Expired
Jun 26, 2006, 5:15 PM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Warren County, IN

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 262051
SVRIND
INC171-262115-
/O.NEW.KIND.SV.W.0263.060626T2051Z-060626T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 515 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PINE VILLAGE...OR ABOUT 14 MILES SOUTH OF
  FOWLER...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VILLAGE AROUND 500 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 4048 8753 4026 8745 4038 8711 4048 8711

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 262111
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT MON JUN 26 2006

INC171-262119-
/O.EXP.KIND.SV.W.0263.000000T0000Z-060626T2115Z/
WARREN-
509 PM EDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 515
PM EDT...

THE STRONGEST PART OF THE STORM THAT PROMPTED THE WARNING HAS MOVED 
OUT OF THE COUNTY.

PLEASE REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY 
TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

LAT...LON 4048 8753 4026 8745 4038 8711 4048 8711

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 2:38 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EDT MON JUN 26 2006

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES OF RAIN INTO THURSDAY.

AT 18Z UPPER LOW WAS SPINNING NW OF KSTL. TSRA WERE DEVELOPING
ACROSS EASTERN IL NEAR BAROCLINIC ZONE WITH ISOLATED TSRA ACROSS
THE WESTERN FORECAST AREA /FA/. DRIER AIR WAS ACROSS EASTERN
FA AS NOTED BY DEWPOINTS IN MID 50S.

MODELS IN FAIR AGREEMENT AGAIN TODAY. GFS INITIALIZED BETTER
THOUGH. WILL GO CLOSER TO GFS EXCEPT NEAR DAY 3 /WED/ WHERE IT
APPEARS TO BE SUFFERING SOME FEEDBACK ISSUES.

UPPER TROF WILL CONTINUE TO INFLUENCE THE FA TONIGHT. BEST CHANCES
FOR RAIN WILL BE IN WESTERN FA CLOSEST TO UPPER TROF AXIS.
ALSO...DRIER AIR IN THE EAST WILL HELP HOLD BACK CONVECTION THERE.
WILL TIER POPS FROM HIGHER CHANCES W TO SLIGHT CHANCE E.
CONVECTION SHOULD WEAKEN AFTER SUNSET AS ATMOSPHERE BECOMES MORE
STABLE...SO WILL DECREASE POPS OVERNIGHT. MAV DID PRETTY WELL WITH
LOW TEMPERATURES LAST NIGHT AND LOOKS REASONABLE TONIGHT WITH
PARTLY CLOUDY SKIES AND DEWPOINTS AROUND 60.

ON TUESDAY EXPECT SCATTERED TSRA TO FIRE ONCE AGAIN AS INSTABILITY
BUILDS...AND FORCING IS SUPPLIED BY WAVES MOVING THROUGH THE UPPER
TROF. WILL THUS PUT HIGHEST POPS IN THE AFTERNOON. TEMPERATURES
TODAY RESPONDED WELL TO THE MORNING SUNSHINE. WITH SUNSHINE
EXPECTED AGAIN TUESDAY MORNING WILL GO CLOSER TO WARMER MAV
NUMBERS FOR HIGHS.

DAILY CHANCE OF TSRA WILL CONTINUE THROUGH THURSDAY. WEAK SURFACE
HIGH PRESSURE WILL BUILD IN AND PROVIDE DRY WEATHER ON FRIDAY.

THE WEEKEND LEADING INTO THE INDEPENDENCE DAY HOLIDAY LOOKS
UNCERTAIN. GFS AND ECMWF HINTING ANOTHER FRONT MOVING DOWN ON
SUNDAY AND LINGERING INTO MONDAY. UNCERTAINTY IS HIGH IN NORTHWEST
FLOW...BUT WILL INTRODUCE SMALL CHANCE POPS SUNDAY AND MONDAY.
WILL USE SLIGHT CHANCE WORDING TO EXPRESS THE SMALL POSSIBILITY AT
THIS POINT.

&&

.AVIATION...

DISCUSSION FOR 261800Z TAF ISSUANCE. VIS SAT PIX STARTING TO SHOW
A FEW CU ACRS THE FA AS CONVECTIVE TEMPS ARE REACHED. DAYTIME
HEATING PROVIDING THE BEST TRIGGER FOR CONVECTION AS THE UPPER
TROF TO OUR WEST SLOWLY PUSHES EAST DURG THE PD. HENCE WL FCST
SIMILAR SITUATION FOR AFTERNOON EXPECTING VCTS. MAY ADD A LATE
TEMPO GROUP TO PINPOINT TSRA IF THERE IS ANY DEVELOPMENT NEAR
ISSUANCE TIME.

EXPECT CONVECTION TO END AFTER SUNSET AS THE TRIGGER AND FORCING
WILL BE GONE. GIVEN THE ATMOS IS QUITE SIMILAR TO YESTERDAY AND
EXPECTED RAIN TO OCCUR ALONG WITH WEAK SFC GRADIENT EXPECT SIMILAR
FOG SITUATION TO DEVELOP.

CLDS SHIELD FROM UPPER LOW DRIFTS OVR OUR SITES ON TUES AS UPPER
TROF PUSHES SLOWLY EAST. HAVE INCORPORATED WITH WITH LOWER CEILINGS
ON TUES MORN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...CS
AVIATION...JP
Hazardous weather outlook, Jun 26, 3:52 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 PM EDT MON JUN 26 2006

INZ021-028>031-035>049-051>057-060>065-067>072-272000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
252 PM CDT MON JUN 26 2006 /352 PM EDT MON JUN 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THROUGH SUNSET. A FEW
STORMS MAY BECOME SEVERE WITH 60 MPH WINDS AND HAIL AROUND AN INCH
IN DIAMETER. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE A THREAT FROM
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.